Alert archive / Colorado / Special Weather Statements in 2014

Special Weather Statement, NWS Pueblo, CO

July 1, 2014Saguache County, Colorado

NWS Pueblo, CO issued this special weather statement at Jul 1, 2014, 7:13 PM MDT for Saguache County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2014, 7:13 PM MDT (01:13 UTC)
Expired
Jul 1, 2014, 7:45 PM MDT
In force
32 min
Issued by
NWS Pueblo, CO

County Saguache County, CO

The radar

The Pueblo radar (KPUX), 160 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 1.2 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4500 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WWUS85 KPUB 020113
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT TUE JUL 1 2014
 
COZ069-072-073-020145-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
713 PM MDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAGUACHE COUNTY
UNTIL 745 PM MDT...

AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOFFAT...OR 36 MILES NORTH OF ALAMOSA...
MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRESTONE...MOFFAT AND GREAT SAND DUNES. 

LAT...LON 3795 10609 3810 10578 3784 10551 3776 10591
TIME...MOT...LOC 0113Z 327DEG 20KT 3799 10583 

$$

HODANISH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:32 PM MDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 1, 3:32 PM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT TUE JUL 1 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 310 PM MDT TUE JUL 1 2014

A COUPLE OF SHORTWAVES EVIDENT IN WV LOOPS DROPPING THROUGH
NORTHWEST FLOW ALOFT.  ONE MOVING THROUGH NE CO ATTM...AND SECOND
DROPPING INTO NRN WY.  WHILE THE FORMER GLANCES THROUGH EASTERN CO
EARLY THIS AFTERNOON...THE LATTER COMES THROUGH OVERNIGHT.
MEANWHILE...SOUTHEAST LOW LEVEL FLOW CONTINUES ACROSS THE PLAINS.
DEW POINTS HAVE BEEN DROPPING INTO THE LOWER 40S ACROSS THE FAR
EASTERN PLAINS WHILE DEW POINTS HAVE BEEN POOLING IN THE MID TO
UPPER 40S ACROSS THE LOWER EASTERN SLOPES OF THE SOUTHEAST MTS AND
ADJACENT VALLEYS.  EVEN THE SAN LUIS VALLEY HAS SEEN SOME GOOD
MOISTURE RETURN FROM LAST NIGHT WITH DEW POINTS STILL IN THE
LOWER TO MID 40S.

FORCING FROM THIS AFTERNOON/S SHORTWAVE APPEARS TO BE PASSING
THROUGH TOO EARLY IN THE DAY AND TOO FAR EAST TO HAVE MUCH AFFECT ON
AFTERNOON CONVECTION.  SUBSIDENCE AND A STRONG CAP APPEAR TO BE
HINDERING THUNDERSTORM DEVELOPMENT.  HOWEVER WITH ADDITIONAL DAY
TIME HEATING...STILL EXPECT A ROUND OF SCATTERED THUNDERSTORMS TO
DEVELOP ACROSS THE MOUNTAINS AND MOVE OFF INTO THE ADJACENT PLAINS.
GIVEN THE CIN ACROSS THE SOUTHEAST PLAINS...THINK ACTIVITY WILL BE
CONFINED TO LOCATIONS IN AND NEAR THE MOUNTAINS...AND WEAKEN AS IT
MOVES OFF INTO THE PLAINS. WHILE DEW POINTS ACROSS THE WESTERN MTS
AND SAN LUIS VALLEY ARE PROGGED BY HI RES MODELS TO DROP INTO THE
30S BY LATE AFTERNOON...IF DEW POINTS CAN STAY IN THE UPPER 40S IN
AND NEAR THE SOUTHEAST MOUNTAINS...WE COULD SEE CAPE VALUES APPROACH
1000 J/KG.  WITH SHEAR VALUES RUNNING AROUND 30-40 KTS...IT IS STILL
POSSIBLE FOR ONE OR TWO STRONG TO NEAR SEVERE THUNDERSTORMS TO
DEVELOP LATE THIS AFTERNOON AND EVENING...ESPECIALLY IN AND NEAR THE
SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND SOUTHERN I-25
CORRIDOR. MARGINAL HAIL TO NEAR 1 INCH IN DIAMETER AND WIND GUSTS TO
50 MPH WILL BE THE PRIMARY THREATS.  WILL ALSO HAVE TO WATCH THE
BURN SCARS CLOSELY...ESPECIALLY EAST PEAK...AS LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE...BUT FLOW ALOFT SHOULD HELP KEEP
THUNDERSTORMS MOVING WHICH SHOULD LIMIT RAINFALL AMOUNTS SOME.

SECOND SHORTWAVE MOVES THROUGH OVERNIGHT AND MODELS GEN UP MORE
SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS
AS THIS FEATURE ROLLS THROUGH.  NICE ISENTROPIC UPGLIDE PATTERN
SHOWS UP ON THE 310K SFC BETWEEN 06Z AND 12Z...SO PLAN TO KEEP AT
LEAST SOME ISOLATED POPS ACROSS THE EASTERN SLOPES OF THE SOUTHEAST
MOUNTAINS AND PLAINS THROUGH EARLY MORNING.

AFTER ANOTHER ROUND OF STRATUS ACROSS THE PLAINS ON WEDNESDAY
MORNING...CLOUDS WILL BREAK BY AFTERNOON AND SCATTERED AFTERNOON
THUNDERSTORMS WILL REDEVELOP ACROSS THE MOUNTAINS.  A LITTLE BETTER
MOISTURE WILL BE OVER THE REGION...EVEN ACROSS THE SAN LUIS VALLEY
AND WESTERN MOUNTAINS.  CAPES COULD BE RUNNING UP TO 1000-1500 J/KG.
ALTHOUGH DEEP LAYER SHEARS ARE WEAKER...CAN'T RULE OUT THE POTENTIAL
FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS ACROSS THE MOUNTAINS
WHERE HAIL TO AROUND 1 INCH IN DIAMETER AND WIND GUSTS TO 50 MPH
WILL BE POSSIBLE WITH THE INITIAL STRONGER UPDRAFTS.  WITH NOT MUCH
SHEAR...STORM MODE SHOULD BE MULTICELL WITH SEVERE POTENTIAL MORE
PULSE IN NATURE.  WILL HAVE TO WATCH THE BURN SCARS CLOSELY ON
WEDNESDAY AS LOCALLY HEAVY RAINFALL WILL BE A THREAT AND STORM
MOTIONS WILL BE SLOWER. -KT

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 310 PM MDT TUE JUL 1 2014

...HEAT RETURNS FOR THE HOLIDAY WEEKEND...

NO BIG CHANGES FOR THE EXTENDED. LOOKS LIKE A FAIRLY TYPICAL
PATTERN FOR EARLY JULY...WITH HIGH PRESSURE CENTERED OVER THE 4
CORNERS REGION FOR THE BULK OF THE EXTENDED PERIOD. THIS WILL KEEP
A WEAK MONSOONAL FLOW OF MOISTURE OVER OUR AREA...LEADING TO A
TYPICAL DIURNAL PATTERN OF SHOWERS AND STORMS EACH AFTERNOON AND
EVENING. THERE COULD BE SOME LOCALLY HEAVY RAINFALL ASSOCIATED
WITH THE STRONGER STORMS...SO WILL HAVE TO KEEP A CLOSE EYE ON THE
BURN SCARS EACH DAY SO LONG AS THIS PATTERN PERSISTS. PWATS DO NOT
LOOK OVERLY IMPRESSIVE AS MOST OF THE SUBTROPICAL MOISTURE WILL BE
SHUNTED TO THE SOUTH. THE SOUTHERN MOUNTAINS WILL SEE THE BEST
CHANCE OF SIGNIFICANT PRECIP...AND WILL ALSO SEE THE BEST CHANCES
OF CONVECTION LINGERING INTO THE OVERNIGHT PERIODS. WEAK PV
ANOMALIES DRIFTING THROUGH THE RIDGE WILL ENHANCE EVENING AND
NOCTURNAL CONVECTION CHANCES A BIT...ESPECIALLY WED NIGHT AND FRI
NIGHT. WITH RISING HEIGHTS OVER THE WEEKEND...EXPECT TEMPS TO SOAR
INTO THE MID TO UPPER 90S BY THE LATTER PART OF THE HOLIDAY
WEEKEND. GFS MOS EVEN HAS KPUB HITTING 100 PLUS DEGREES AGAIN FOR
THE FRI-SUN PERIOD...BUT BELIEVE IT IS LIKELY OVERDONE...AND HAVE
STAYED CLOSER TO EC MOS WHICH IS IN THE MID 90S FOR KPUB. SUMMER
IS DEFINITELY HERE. ROSE

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 310 PM MDT TUE JUL 1 2014

VFR CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AT THE TAF
SITES WITH ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING ACROSS
THE MOUNTAINS AND SPREADING OFF INTO THE ADJACENT VALLEYS AND
PLAINS THROUGH THE EVENING. KALS HAS THE BEST CHANCE OF SEEING
-TSRA AT THE TERMINAL WITH MVFR CIGS AND ERRATIC GUSTY WINDS
POSSIBLE. AS STORMS MOVE EAST OF THE SOUTHEAST MOUNTAINS...THEY
SHOULD DIMINISH IN STRENGTH AS THEY APPROACH THE KCOS AND KPUB
TERMINALS. VFR TO MVFR STRATUS WILL REDEVELOP AFTER 06Z ACROSS THE
PLAINS AFFECTING THE KCOS AND KPUB TAF SITES. A WAVE OF ISOLATED
TO SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS WILL SPREAD ACROSS
THE PLAINS OVERNIGHT AND COULD AFFECT THE KCOS AND KPUB TERMINALS
BETWEEN 06Z AND 13Z. THESE SHOULD BE FAIRLY ISOLATED IN COVERAGE
SO WILL KEEP VCSH MENTION IN TAFS. STRATUS WILL BREAK BY LATE
MORNING FOR KCOS AND KPUB WITH THUNDERSTORMS DEVELOPING OVER THE
MOUNTAINS AND MOVING OFF INTO THE ADJACENT VALLEYS AND PLAINS.
THUNDERSTORM COVERAGE SHOULD BE GREATER ON WEDNESDAY WITH
THUNDERSTORMS MORE LIKELY TO AFFECT THE TERMINALS DURING THE
AFTERNOON. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...ROSE
AVIATION...KT
Hazardous weather outlook, Jul 1, 5:02 PM MDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
502 PM MDT TUE JUL 1 2014

COZ058>089-093>099-022315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
502 PM MDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

LATEST SHORT RANGE GUIDANCE LATE THIS AFTERNOON INDICATES A FEW
THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE SOUTHERN MOUNTAINS
EARLY THIS EVENING AND MOVE OVER THE PLAINS THIS LATER THIS
EVENING AND INTO TONIGHT. THIS ACTIVITY MAY LAST INTO THE EARLY
MORNING HOURS. THE PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD
TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. HAIL UP TO THE
SIZE OF NICKELS MAY BE POSSIBLE WITH THE STRONGER STORMS ALONG
WITH WINDS TO 50 MPH. IT IS POSSIBLE THAT A STORM COULD PRODUCE
HAIL UP TO THE SIZE OF QUARTERS ON THE PLAINS THIS EVENING AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DAILY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE
PERIOD...PRIMARILY OVER THE MOUNTAINS...BUT ALSO OUT ONTO THE
PLAINS AT TIMES. THE JET STREAM WILL BE WELL TO THE NORTH OF THE
AREA THROUGH THE PERIOD. CONSEQUENTLY...THE THREAT FOR SEVERE
WEATHER WILL GENERALLY BE LOW. THE MAIN CONCERNS WILL LIKELY
BE HEAVY RAIN AND LIGHTNING...ALTHOUGH A FEW STORMS...ON A FEW
DAYS...COULD PRODUCE LARGE HAIL AND DAMAGING WINDS.  AREA BURN
SCARS WILL NEED TO BE MONITORED CLOSELY IN THE COMING DAYS...DUE
TO THE INCREASED POTENTIAL FOR SLOW MOVING STORMS...PRODUCING
LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THE MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE PLAINS...ESPECIALLY SOUTH OF HIGHWAY 50...THIS
EVENING AND TONIGHT.

HODANISH

In the hours before

Special weather statement, Jul 1, 6:54 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
654 PM MDT TUE JUL 1 2014

COZ070-071-020130-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
SOUTHERN SAN LUIS VALLEY CO-
654 PM MDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONEJOS...SOUTHWESTERN
COSTILLA AND SOUTH CENTRAL ALAMOSA COUNTIES UNTIL 730 PM MDT...

AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MANASSA...OR 20 MILES SOUTH OF ALAMOSA...
MOVING SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANASSA...SANFORD AND MESITA.

LAT...LON 3700 10588 3718 10596 3743 10589 3745 10588
      3712 10553 3709 10556 3699 10572 3699 10587
TIME...MOT...LOC 0053Z 323DEG 22KT 3717 10587

HODANISH
Special weather statement, Jul 1, 7:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT TUE JUL 1 2014

COZ069-072-073-020145-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
713 PM MDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAGUACHE COUNTY
UNTIL 745 PM MDT...

AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOFFAT...OR 36 MILES NORTH OF ALAMOSA...
MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRESTONE...MOFFAT AND GREAT SAND DUNES.

LAT...LON 3795 10609 3810 10578 3784 10551 3776 10591
TIME...MOT...LOC 0113Z 327DEG 20KT 3799 10583

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:54 PM MDTSpecial Weather StatementPUBCostilla36 min
Jul 1, 7:34 PM MDTSpecial Weather StatementPUBCostilla26 min
Jul 1, 8:07 PM MDTSpecial Weather StatementPUBHuerfano23 min
Jul 1, 8:36 PM MDTSpecial Weather StatementPUBHuerfano24 min
Jul 1, 8:49 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas56 min
Jul 1, 9:30 PM MDTSpecial Weather StatementPUBHuerfano30 min
Jul 1, 10:03 PM MDTSpecial Weather StatementPUBHuerfano27 min
Jul 1, 10:54 PM MDTSpecial Weather StatementPUBOtero36 min
Jul 2, 3:20 PM MDTSpecial Weather StatementPUBRio Grande25 min
Jul 2, 4:56 PM MDTSpecial Weather StatementPUBFremont34 min

Nearby

Special Weather Statements in Colorado, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.